CSN Login
Members Online: 15

ECOG 2805

ejneary's picture
ejneary
Posts: 64
Joined: Mar 2010

Anyone else on this clinical trial? I started my 8th cycle of 9 last week and wndering if there were any other folks doing this trial post Nephrectomy.

Thanks!!!

John

mariamaria
Posts: 2
Joined: Jan 2011

My husband did only 2 cycles. He dropped off due to the side effects. Did you experience side effects?

Maria

ejneary's picture
ejneary
Posts: 64
Joined: Mar 2010

Many side effects.

Diarrhea being the worst. Then came sore hands and feat, severe exhaustion, reduced appetite....

I am about 2/3 through the 8th cycle and this cycle seems to be the lightest as far as side effects are concerned. I am going to try to finish all 9 cycles. Was wondering if anyone else has made it through and had recurrence...

I am sorry that your husband only made it through two. How is he doing?

mariamaria
Posts: 2
Joined: Jan 2011

Sounds like you were on different drugs. We think he was on the sorafenib (the one that was active for the entire 6 week cycle). He had no diarrhea or reduced appetite. Just a bit of fatigue.

My husband's big side effects were the hand-foot syndrome and the high blood pressure. Plus his shoulder was so sore he could not raise his arm out to his side higher than his shoulder. He couldn't reach up at all. Medical staff at the oncologists (we didn't actually see the oncologist at all after we signed up for the study - another point of contention) said it was not the drugs. Went to an orthopedist who said it was. The symptom only started when he went on the study, and stopped when he went off. Duh. And it was on the list of possible side effects.

My husband feels great now. He can do almost every thing he did before. Abdomen feels tight just from the scar (he had an open partial nephrectomy).

Would also be interested in hearing from people on this clinical trial. Study doc claims he had 30 people through the trial and some did have cancer recur, but they could have been on placebo.

donacreson
Posts: 1
Joined: Feb 2011

My husband did this trail. He was NOT on the placebo. He had problems with the hand and foot syndrome, diarrhea and fatigue. He was on the trail from May 2009-May 2010. He had scans November 2010 and mets to the lungs was discovered. He had a VATS 1/2011 and will be restaged 3/1/2011 at MD Anderson and may start high dose IL-2. Good luck, praying for a REAL cure for this horrible disease.
Dona Creson

bradygail
Posts: 1
Joined: May 2011

I had my nephrectomy in June of 2010 and started this trial in August of 2010. I am now 2/3's of way done. Only 4 months to go. Wondering sometimes why I am doing this. I guess I am hoping whichever drug I am getting will help stop an reoccurence. I have had some side effects. They usually go away on their own after awhile. I do have diarrhea and have had it the whole time and expect to have it till the end. I had some thinning of my hair and that also stopped. But now the rest of my hair has gotten curly. Chemo curls. Very strange.
Wondering if anyone has had joint pain with reddened and hot areas on the joint? I call them hot spots. They sure look like Pallidromic Rhuematism to me. Please if anyone has had this, please let me know. Thanks.

ejneary's picture
ejneary
Posts: 64
Joined: Mar 2010

Well, I completed the 9 cycles and went in for a scan. Metastasis is now in my lungs and liver with tumors in other places too. I am now preparing to go to Riverside to get High Does IL2. Not sure how long I'll be around so I am trying to get my personal stuff in order before I go there in a week and a half. Not much else to say. The trial did not work with a few suspicious spots on a scan back in December and now over 6 tumors in April.
I hope that my body responds to the IL2 treatments as these are growing fast. I am scared.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network